Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Dec 8, 2009, 4:20 AM CST for 5 counties in Texas. It took effect at Dec 8, 2009, 10:00 AM CST. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2009, 4:20 AM CST (10:20 UTC)
- In effect from
- Dec 8, 2009, 10:00 AM CST
- Expired
- Dec 8, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 2:00 PM CST | WILDFIRE 700 | 5 Se Washburn, TX | THE WILDFIRE STARTED NEAR FARM TO MARKET ROAD 1151 AND SPREAD BETWEEN COUNTY ROADS 6 AND 8 BEFORE BEING CONTAINED ABOUT 1600 CST. THE WILDFIRE BROKE OUT BETWEEN CLAUDE AND WASHBURN AND CREPT TO WITHIN EIGHT MILES OF THE WESTERN CITY LIMITS OF CLAUDE. FIRE DEPA |
| Dec 8, 2:12 PM CST | NON-TSTM WND GST 62 | 3 Nw Amarillo, TX | CARVER ELEMENTARY SCHOOLNET SITE |
| Dec 8, 2:13 PM CST | NON-TSTM WND GST 60 | 1 Nnw Amarillo, TX | HORACE MANN MIDDLE SCHOOL SCHOOLNET SITE |
| Dec 8, 2:15 PM CST | NON-TSTM WND GST 61 | 2 Wnw Hereford, TX | |
| Dec 8, 2:21 PM CST | NON-TSTM WND GST 68 | 6 Ene Amarillo, TX | |
| Dec 8, 2:26 PM CST | NON-TSTM WND GST 67 | 1 W Amarillo, TX | |
| Dec 8, 2:35 PM CST | NON-TSTM WND GST 63 | 1 E Bushland, TX | BUSHLAND HS SCHOOLNET SITE |
| Dec 8, 2:40 PM CST | NON-TSTM WND GST 69 | 1 Nnw Hereford, TX | HEREFORD SCHOOLNET SITE |
| Dec 8, 2:41 PM CST | NON-TSTM WND GST 70 | 1 Ese Amarillo, TX | BOWIE MIDDLE SCHOOL SCHOOLNET SITE |
| Dec 8, 2:45 PM CST | NON-TSTM WND GST 67 | 5 Ene Hereford, TX | |
| Dec 8, 2:54 PM CST | NON-TSTM WND GST 60 | 8 Sse Masterson, TX | FAIN GAS PLANT SCHOOLNET SITE |
| Dec 8, 3:13 PM CST | NON-TSTM WND GST 61 | 3 Nne Wayside, TX | HIDDEN FALLS RANCH SCHOOLNET SITE |
| Dec 8, 3:14 PM CST | NON-TSTM WND GST 64 | 3 Sse Amarillo, TX | COMANCHE TRAIL GOLF COURSE SCHOOLNET SITE |
| Dec 8, 3:16 PM CST | NON-TSTM WND GST 59 | 4 Wnw Amarillo, TX | AACAL SCHOOLNET SITE |
| Dec 8, 3:37 PM CST | NON-TSTM WND GST 60 | 5 Wsw Amarillo, TX | AMARILLO HS SCHOOLNET SITE |
| Dec 8, 3:54 PM CST | NON-TSTM WND GST 59 | 5 W Timbercreek Canyon, TX | LAKEVIEW ELEMENTARY SCHOOLNET SITE |
| Dec 8, 4:00 PM CST | NON-TSTM WND GST 60 | 5 Sse Hereford, TX | *** 2 INJ *** CATTLE TRUCK BLOWN OVER ON F.M. 2943. |
| Dec 8, 4:00 PM CST | NON-TSTM WND GST 60 | Hereford, TX | TREE BLOWN DOWN TOOK OUT POWER LINES ON AVE B. LARGE WINDOW GLASS BLOWN OUT IN DOWNTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 081020 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 420 AM CST TUE DEC 8 2009 ...STRONG TO VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE TODAY... .STRONG TO VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER EASTERN COLORADO AND WESTERN KANSAS TODAY WILL AFFECT MUCH OF THE WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE...MAINLY ALONG AND WEST OF THE CAPROCK...BY LATE MORNING THROUGH EARLY THIS EVENING. IN ADDITION TO THE HIGH WINDS...AREAS OF BLOWING DUST WILL BE POSSIBLE MAINLY ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE TODAY. THE BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES. TXZ011-012-016>018-081830- /O.UPG.KAMA.HW.A.0003.091208T1600Z-091209T0000Z/ /O.NEW.KAMA.HW.W.0009.091208T1600Z-091209T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE 420 AM CST TUE DEC 8 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: VERY STRONG WESTERLY WINDS WILL DEVELOP BY LATE MORNING AND EARLY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE AND CONTINUE THROUGH THE AFTERNOON HOURS. THESE STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TO BETWEEN 55 AND 60 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO BUFFETING OF MOTORISTS OF MAINLY HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ001-006-007-013-014-019-081830- /O.NEW.KAMA.WI.Y.0015.091208T1600Z-091209T0000Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... PANHANDLE...WHITE DEER...PAMPA...CLARENDON 420 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR PARTS OF THE NORTHWEST...CENTRAL AND SOUTHEAST TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING: STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AND EARLY THIS AFTERNOON AND WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH EARLY THIS EVENING FROM WEST TO EAST. * WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 50 TO 55 MPH. * IMPACTS: THE STRONG WESTERLY WINDS WILL BUFFET MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...MAINLY ON NORTH TO SOUTH ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER/SJOHNSON/BILODEAU
3 follow-up statements
000 WWUS74 KAMA 081812 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1212 PM CST TUE DEC 8 2009 ...VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE TODAY... .VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER EASTERN COLORADO AND WESTERN KANSAS TODAY WILL AFFECT MUCH OF THE WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY FOR LOCATIONS ON THE CAPROCK. SOME AREAS OF BLOWING SNOW WILL BE POSSIBLE AS WELL...ESPECIALLY EARLY IN THE AFTERNOON. TXZ011-012-016>018-090000- /O.CON.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE 1212 PM CST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHWEST TEXAS PANHANDLE. * TIMING: VERY STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ001-006-007-013-014-019-090000- /O.CON.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... PANHANDLE...WHITE DEER...PAMPA...CLARENDON 1212 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE WESTERN...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 55 MPH AT TIMES. * IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
000 WWUS74 KAMA 082104 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CST TUE DEC 8 2009 ...VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE PANHANDLES THIS AFTERNOON... .VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER EASTERN COLORADO AND WESTERN KANSAS WILL AFFECT MUCH OF THE WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY FOR LOCATIONS ON THE CAPROCK. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE AS WELL. TXZ011-012-016>018-090000- /O.CON.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE 304 PM CST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * TIMING: VERY STRONG WESTERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADWAYS. AREAS OF BLOWING DUST CAN BE EXPECTED THIS AFTERNOON... RESULTING IN VISIBILITIES OF LESS THAN 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ001-006-007-013-014-019-090000- /O.CON.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... PANHANDLE...WHITE DEER...PAMPA...CLARENDON 304 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. * TIMING: STRONG WESTERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING. * WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 55 MPH AT TIMES. * IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH ROADWAYS. PATCHY BLOWING DUST CAN BE EXPECTED AT TIMES... TEMPORARILY REDUCING VISIBILITIES TO LESS THAN 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
000 WWUS74 KAMA 082347 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 547 PM CST TUE DEC 8 2009 ...STRONG WINDS ARE SLOWLY DIMINISHING... TXZ011-012-016>018-090100- /O.EXP.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON... CLAUDE 547 PM CST TUE DEC 8 2009 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE HIGH WIND WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE WILL EXPIRE AT 6 PM CST THIS EVENING. * STRONG WEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING. $$ TXZ001-006-007-013-014-019-090100- /O.EXP.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... PANHANDLE...WHITE DEER...PAMPA...CLARENDON 547 PM CST TUE DEC 8 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY FOR THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE WILL EXPIRE AT 6 PM CST THIS EVENING. * STRONG WEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING. $$ GOEHRING
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:59 AM CST, 21 minutes earlier.
Area forecast discussion, Dec 8, 3:59 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
359 AM CST TUE DEC 8 2009
.DISCUSSION...
VERY BUSY FORECAST PACKAGE WITH THE POTENTIAL FOR WINTRY PRECIP THIS
MORNING...HIGH WINDS THIS AFTERNOON...AND LOW WIND CHILLS TONIGHT.
UPPER SYSTEM TRACKING EAST FROM THE FOUR CORNERS REGION AND SHOULD
APPROACH THE PANHANDLES BY 18Z TODAY. CANNOT RULE OUT SOME WINTRY
PRECIP THIS MORNING...THEREFORE WILL LEAVE POPS AND WINTER WEATHER
ADVISORY IN EFFECT UNTIL 18Z TODAY FOR ALL OF THE FORECAST AREA.
CONFIDENCE NOT AS HIGH ON PRECIP AFTER 18Z...HOWEVER STRONG UPPER
LEVEL DYNAMICS AND COLD AIR ALOFT MAY ALLOW FOR PRECIP TO DEVELOP
ACROSS THE NORTHERN SECTIONS. WILL ALSO LEAVE POPS FROM 18Z TODAY TO
00Z WEDNESDAY ALONE. OTHERWISE...THE BIG STORY WITH THIS MID AND
UPPER SYSTEM WILL BE THE VERY STRONG WINDS ACROSS THE SOUTHWEST AND
SOUTH CENTRAL TX PANHANDLE. UPGRADED THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR THIS AREA FROM 16Z TODAY TO 00Z WEDNESDAY. THE
STRONGEST WINDS AND TIGHTEST PRESSURE GRADIENT EXPECTED TO BE ON THE
CAPROCK WITH A QUICK DROP OFF ON WIND SPEEDS OFF THE CAPROCK TODAY.
SURROUNDING THE HIGH WIND WARNING CRITERIA WINDS TODAY WILL BE WIND
ADVISORY CRITERIA WIND SPEEDS. EXPECT PRESSURE GRADIENT TO LESSEN BY
THIS EVENING AS THE MID LEVEL CIRCULATION TRACKS AWAY FROM THE
PANHANDLES ACROSS NORTHERN KS INTO THE MIDWESTERN STATES. WINDS WILL
SUBSIDE FROM WEST TO EAST TONIGHT WITH THE EASTERN SECTIONS OF THE
PANHANDLES THE LAST TO DIMINISH BY LATE TONIGHT. ALSO... A STRONG COLD
FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES THIS EVENING. STRONG AND
GUSTY WINDS FOLLOWING THE PASSAGE OF THE FRONT WILL KEEP THE
NORTHERLY WINDS FROM DECREASING TOO EARLY TONIGHT. WITH THE VERY COLD
AIR ADVECTION AND GUSTY WINDS EXPECTED TONIGHT MAINLY ACROSS THE OK
AND NORTHERN HALF OF THE TX PANHANDLES TONIGHT...WILL ALSO ISSUE A
WIND CHILL ADVISORY FROM 03Z TO 15Z WEDNESDAY.
IN ADDITION TO THE STRONG WINDS TODAY...AREA OF BLOWING DUST POSSIBLE
MAINLY ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE. GRADUALLY
MODERATING TEMPS AND DRY FROM MID WEEK THROUGH THE WEEKEND.
SCHNEIDER
&&
.FIRE WEATHER...
WITH THE STRONG TO VERY STRONG WINDS EXPECTED TODAY ACROSS MUCH OF THE
WESTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA MAINLY WEST OF THE
CAPROCK OR WEST OF A CLARENDON TO PAMPA LINE...ELEVATED FIRE WEATHER
CONDITIONS POSSIBLE. DUE TO RH VALUES EXPECTED TO REMAIN AT OR ABOVE
30 PERCENT TODAY...RED FLAG WARNING CRITERIA NOT EXPECTED TO BE MET.
NO FURTHER FIRE WEATHER CONCERNS EXPECTED AT THIS TIME WEDNESDAY
THROUGH THE WEEKEND.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 48 10 34 15 40 / 50 5 0 0 0
BEAVER OK 33 5 21 4 29 / 60 5 0 0 0
BOISE CITY OK 35 3 26 7 33 / 60 5 0 0 0
BORGER TX 41 10 32 14 40 / 60 5 0 0 0
BOYS RANCH TX 45 9 34 13 39 / 50 5 0 0 0
CANYON TX 53 11 37 15 42 / 50 5 0 0 0
CLARENDON TX 52 15 34 17 38 / 50 5 0 0 0
DALHART TX 41 7 31 9 35 / 60 5 0 0 0
GUYMON OK 40 4 25 4 32 / 60 5 0 0 0
HEREFORD TX 51 11 40 15 44 / 50 5 0 0 0
LIPSCOMB TX 34 7 25 10 33 / 60 5 0 0 0
PAMPA TX 40 13 32 14 39 / 50 5 0 0 0
SHAMROCK TX 43 13 33 16 36 / 50 5 0 0 0
WELLINGTON TX 52 14 33 15 36 / 50 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
ROBERTS...SHERMAN.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: CARSON...DALLAM...DONLEY...GRAY...
HARTLEY...MOORE.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
OK...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
16/11Hazardous weather outlook, Dec 7, 4:33 PM CST, 11 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 433 PM CST MON DEC 7 2009 OKZ001>003-TXZ001>020-081200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 433 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FREEZING DRIZZLE AND FREEZING RAIN WILL PREVAIL ACROSS THE PANHANDLES THROUGH TONIGHT. A LIGHT ICE ACCUMULATION IS EXPECTED. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON TUESDAY FOR THE OKLAHOMA AND TEXAS PANHANDLES. .DAYS TWO THROUGH SEVEN... A WINTER WEATHER ADVISORY CONTINUES UNTIL NOON TUESDAY FOR THE OKLAHOMA AND TEXAS PANHANDLES FOR LIGHT ICE ACCUMULATIONS. A VERY INTENSE LOW PRESSURE SYSTEM WILL BRING VERY STRONG SOUTHWESTERLY WINDS TO THE REGION ON TUESDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE SOUTHWESTERN AND SOUTH CENTRAL PARTS OF THE TEXAS PANHANDLE WHERE WINDS ARE LIKELY REACH SPEEDS UP TO 40 MPH WITH HIGHER GUSTS POSSIBLE. ACROSS THE REST OF THE PANHANDLES...WINDS WILL BE 25 TO 35 MPH. THEREFORE...A WIND ADVISORY MAY BE ISSUED FOR THE REMAINDER OF THE PANHANDLE REGION. ALSO...THE STRONG WINDS MAY PRODUCE LOCALIZED AREAS OF BLOWING DUST ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND PARTNERS ARE ENCOURAGED TO RELAY REPORTS OF WINTER WEATHER CONDITIONS AND WIND RELATED DAMAGE TO THE NATIONAL WEATHER SERVICE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:20 AM CST | Wind Advisory | AMA | Carson, Dallam, Donley, Gray, Hartley, Moore | 14 hr |
| Dec 8, 4:48 AM CST | Wind Chill Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more | 28 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.